MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802220
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned reloaded into dispenser assembly accompanied by its packaging pouch label; double bagged within "zip-lock" style poly biohazard pouch.The specimen presented an overall length of 150.1cm cm and a finished diameter of.03280" to.03335".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of the polymer jacket separation.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented a ductile/tensile overload fracture of the polymer jacket with material removal, resulting in the exposure of 0.3cm of the metallic core wire; the polymer jacket material distal of the fracture was not returned with the specimen.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The customer provided additional information on 10 february 2026, which included an image of the complaint device.The customer supplied image presented the guidewire in its dispenser assembly along with its packaging pouch label.The position of the zipwire in the supplied image did not present any visible damage.It should be noted that the additional information supplied is not representative of the as-received condition of the complaint device.The nature of the observed damage is representative of attempting to remove the guidewire from the dispenser hoop without proper hydration.As noted in the dfu precautions, ·the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.As noted in the dfu operational instructions, to activate hydrophilic coating: · before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: per cnf, it was reported that: the hydrophilic coating was found to be uneven in preparation for procedure.The patient condition following procedure was stable.The device is expected to be returned around feb 25th.Event resolved? yes what was the patient condition following procedure? stable where did the problem occur? outside the patient action taken by the physician to try to resolve the event: none.Additional information provided 10 february 2026: 1.Are there any images available?---see the attachment for details 2.Was there visible damage to the device and/or its packaging prior to use?---no 3.Please explain what is meant by "uneven."---the guidewire was not smooth.A.Is their damage to the black polymer jacket? ---no b.Is the metallic core wire exposed? ---no 4.Were there issues removing the zipwire from the protective hoop?---encountered resistance and the extraction process was not smooth.5.Did the end-user hydrate zipwire prior to removal from the protective hoop?---yes.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key24481865
Report Number9680001-2026-00010
Device Sequence Number9306070
Product Code EYA
UDI-Device Identifier00816349011825
UDI-Public(01)00816349011825(17)280124(10)JRZ9583015
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802220
Device Catalogue NumberM0066802220
Device Lot NumberJRZ9583015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight79 KG